Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 1, NWS Fort Worth, TX

March 14, 2022Fannin County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 14, 2022, 6:24 PM CDT for Fannin County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2022, 6:24 PM CDT (23:24 UTC)
Expired
Mar 14, 2022, 7:00 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Mar 14, 3:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WFUS54 KFWD 142324
TORFWD
TXC147-150000-
/O.NEW.KFWD.TO.W.0001.220314T2324Z-220315T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
624 PM CDT Mon Mar 14 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southern Fannin County in north central Texas...

* Until 700 PM CDT.
    
* At 623 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Leonard, or 13 miles south of Bonham, moving
  northeast at 20 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bailey around 640 PM CDT.
  Bonham State Park around 655 PM CDT.
  Dodd City around 700 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Trenton and Ladonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3342 9586 3340 9593 3335 9631 3345 9639
      3345 9638 3365 9610
TIME...MOT...LOC 2323Z 239DEG 16KT 3341 9625 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$
Gordon
2 follow-up statements
193 
WWUS54 KFWD 142335
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
635 PM CDT Mon Mar 14 2022

TXC147-150000-
/O.CON.KFWD.TO.W.0001.000000T0000Z-220315T0000Z/
Fannin TX-
635 PM CDT Mon Mar 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN
FANNIN COUNTY...
    
At 634 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bailey, or 11 miles south of Bonham, moving east at
15 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bailey around 640 PM CDT.
  Bonham State Park around 655 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ladonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3342 9586 3340 9593 3336 9627 3351 9629
      3365 9610
TIME...MOT...LOC 2334Z 254DEG 15KT 3342 9620 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$
Gordon
443 
WWUS54 KFWD 142347
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
647 PM CDT Mon Mar 14 2022

TXC147-150000-
/O.CON.KFWD.TO.W.0001.000000T0000Z-220315T0000Z/
Fannin TX-
647 PM CDT Mon Mar 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN FANNIN COUNTY...
    
At 646 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bailey, or 10 miles south of Bonham, moving east at
20 mph. Damage has been reported along Highway 78.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Fannin County, including the following locations...
Ladonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 3342 9586 3340 9593 3337 9618 3347 9624
      3365 9610
TIME...MOT...LOC 2346Z 248DEG 16KT 3344 9612 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Gordon

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:58 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 14, 3:58 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
358 PM CDT Mon Mar 14 2022

...New Mesoscale Update...

.SHORT TERM... /NEW/

Mesoscale Update:
Latest ACARS (Aircraft) soundings still indicate a capping
inversion over the area as of 3 PM. However, the trend over the
past couple hours is that the cap is quickly weakening while the
lapse rates above the cap continue to increase as large scale mid-
level ascent overspreads the region.

There are two surface features we are monitoring this afternoon.
The first is a weak dryline between Fort Worth and Mineral Wells
evident in a sharp isodrosotherm gradient. This boundary extends
north toward Wichita Falls and south toward Lampasas. This will
slowly move east over the next few hours. Its slow movement will
be a favorable ingredient for convective initiation (CI) as
parcels remain in the area of forced ascent for a longer period of
time. Ahead of the boundary, agitated Cu is most prevalent near
and just southwest of the Metroplex where the tightest moisture
gradient is observed. The favored area for deep CI will be ahead
of the dryline where the cap is weakest. At this time, this is
most likely along and just east of I-35W, roughly between Fort
Worth and Waco, between 4-5 PM. The main threat will be large hail
with the initial storms, but damaging wind gusts will also be
possible given the ample dry air that will promote downdraft
acceleration. The tornado threat is low, but not zero.

The second surface feature, a Pacific cold front, will catch up to
the dryline and provide ample low level ascent to overcome any cap
along the entire I-35 corridor by about 5-6 PM. While storms are
expected to initially develop as discrete storms along the
dryline, strong forced ascent along the front will allow for
upscale growth into a more linear convective mode this evening
and tonight. A linear cluster of storms is expected to move across
the eastern half of the forecast area tonight, with a hail and
damaging wind threat. Brief spin-up tornadoes are possible along
the leading edge of this bow, but again, the tornado threat is low
with this event.

A majority of the convective activity will exit the forecast area
to the south and east around midnight to 1AM. The core of the cold
core upper low will move east along the Red River tonight,
supporting further development of a few elevated strong storms
capable of producing small hail through the early morning hours
until the upper low moves into East Texas tomorrow.

Bonnette

&&

.LONG TERM... /Issued 148 PM CDT Mon Mar 14 2022/
/Tuesday Night Onward/

High pressure will dominate at the surface Wednesday as the upper
low responsible for Monday's storms continues exiting to the east.
Breezy south flow will return to North & Central Texas by midday
Wednesday as the next storm system develops with a deepening upper
trough over the Four Corners and its associated lee side low. Before
this system is set to arrive, conditions Wednesday and most of
Thursday will be on the warm side, with high temperatures
reaching the mid 70s (East TX) to mid 80s (Big Country) Wednesday.
As ridging aloft continues, Thursday's temperatures will reach
roughly 5 to 15 degrees above normal areawide, climbing into the
upper 70s to mid 80s.

The next cold front is set to arrive in the late afternoon and
evening Thursday, with showers and thunderstorms expected to
develop near and along the front. There remains some uncertainty
in the exact track of the system, which impacts where the best
rain/storm chances will end up. The main upper level support will
set up along the Red River and northward, but enough lift and
instability should be in place to support the development of
thunderstorms. These showers and storms will exit to the east
overnight/Friday morning, and cooler temperatures behind the
front will result in a fairly pleasant end to the work week with
highs reaching the mid 60s/low 70s.

A breezy week and fuels continuing to dry out near/west of I-35 will
mean elevated fire weather conditions persisting most days this
week in the aformentioned area. The exact extent of the elevated
fire weather threat will vary each day but generally won't extend
further east than the I-35 corridor. Relative humidity values
will continue to drop below 30 percent, especially along and west
of U.S. 281, increasing the threat for fires. With many western
zones not receiving much appreciable precipitation in recent
months, these conditions will likely worsen with warming
temperatures if the lack of rainfall continues. Follow local
guidelines/burn bans and continue to exercise caution with
anything that could produce a spark and/or initiate fires.

After the upper level trough exits to the east Friday, quiet and
rain-free weather will return for the weekend. A warming trend is
anticipated thanks to higher heights building overhead, with
afternoon highs reaching the mid 70s to low 80s again by Sunday.
The next system is set to arrive early next week, just outside of
the forecast period. Given it's a week out, quite a bit of
uncertainty is in place with any rain/storm chances so these will
be refined in future updates.

Gordon

&&

.AVIATION... /Issued 1227 PM CDT Mon Mar 14 2022/
/18Z TAFs/

MVFR ceilings continue to lift from west to east this afternoon
and that trend is expected to occur over the next few hours as
breezy southerly winds prevail. VFR is expected to prevail through
the remainder of the afternoon.

The main aviation concern remains the timing of TSRA that is
expected to develop ahead of a cold front later this afternoon and
evening. The initial activity is expected to be discrete, with
most high res guidance keying in on timing around 22-23Z in
vicinity of the DFW Metroplex terminals. As the cold front
advances, the thunderstorms should organize into a line and move
to the east after 03-04Z. We'll include a TEMPO TSRA from 00-02Z
and keep VCTS in through around 03Z. For ACT, I did hold off on a
TEMPO group for now due to more uncertainty in how far south and
east the thunderstorms initiate, but we'll continue to monitor
trends over the next few hours.

Winds will shift to the northwest in wake of the the front, mostly
likely around 03-05Z across terminals. VFR should prevail behind
the front, although there may be increasing cloud cover across the
eastern Metroplex terminals as the system departs early Tuesday
morning.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    48  69  45  77  53 /  30   0   0   0   0
Waco                48  71  44  78  50 /  30   0   0   0   0
Paris               49  64  44  71  49 / 100  60   0   0   0
Denton              43  68  39  77  49 /  20   0   0   0   0
McKinney            46  67  43  75  50 /  50  10   0   0   0
Dallas              48  67  46  75  53 /  40   0   0   0   0
Terrell             47  66  43  74  50 /  90   5   0   0   0
Corsicana           48  68  46  75  51 /  80   0   0   0   0
Temple              47  72  42  79  49 /  20   0   0   0   0
Mineral Wells       44  70  40  81  50 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 14, 12:29 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1229 PM CDT Mon Mar 14 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1229 PM CDT Mon Mar 14 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorm chances increase late this afternoon and evening mainly
along and east of I-35. A few strong to severe storms are possible.
Large hail and damaging winds will be the main threats. There is a
low end tornado threat mainly across the far eastern counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is another chance for thunderstorms late Thursday afternoon
into Thursday night mainly across North TX.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely late this afternoon and evening along
and east of I-35.

In the hours before

Special weather statement, Mar 14, 5:27 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT Mon Mar 14 2022

TXZ119-142245-
Dallas TX-
527 PM CDT Mon Mar 14 2022

...A strong thunderstorm will impact portions of northeastern Dallas
County through 545 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
University Park, moving northeast at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, University
Park, Sachse, Highland Park, Sunnyvale and Buckingham.

This includes the following highways...
 Interstate 35E near mile marker 429.
 Interstate 30 between mile markers 46 and 64.
 Interstate 45 between mile markers 283 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

&&

LAT...LON 3298 9652 3287 9652 3269 9671 3284 9687
      3299 9676
TIME...MOT...LOC 2227Z 220DEG 49KT 3288 9673

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Gordon
Local storm report, Mar 14, 5:29 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             1 SW HIGHLAND PARK      32.82N 96.81W
03/14/2022  U1.00 INCH       DALLAS             TX   PUBLIC

            QUARTER SIZE HAIL REPORTED NEAR HIGHLAND PARK.

&&
Local storm report, Mar 14, 5:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             1 SSW WYLIE             33.03N 96.52W
03/14/2022  E1.75 INCH       COLLIN             TX   PUBLIC

            GOLF BALL SIZE HAIL REPORTED IN WYLIE.

&&

JH
Local storm report, Mar 14, 5:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             1 SW LUCAS              33.09N 96.59W
03/14/2022  U1.25 INCH       COLLIN             TX   PUBLIC

            1.25 HAIL REPORT NEAR LUCAS.

&&

JH
Local storm report, Mar 14, 5:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 S CELINA              33.28N 96.78W
03/14/2022  U1.00 INCH       COLLIN             TX   PUBLIC

            QUARTER SIZE HAIL NEAR CELINA.

&&
Local storm report, Mar 14, 5:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             2 SE PRINCETON          33.17N 96.48W
03/14/2022  U1.25 INCH       COLLIN             TX   PUBLIC

            HALF DOLLAR SIZE HAIL NEAR PRINCETON.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 5:18 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis42 min
Mar 14, 5:27 PM CDTSpecial Weather StatementFWDDallas18 min
Mar 14, 5:40 PM CDTSevere Thunderstorm WarningFWDCollin50 min
Mar 14, 5:49 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro56 min
Mar 14, 5:58 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Ellis, Hunt, Kaufman, Rockwall47 min
Mar 14, 6:04 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson71 min
Mar 14, 6:44 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Hill, Limestone, Navarro61 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.